Ohio, 2010Damaging Wind in Ohio, June 27, 2010
June 27, 2010 · NWS RLX · 1 event in 1 county or zone
A southwest wind flow of hot and humid air helped induce scattered afternoon and evening thunderstorms. One storm pulsed to a stronger level in Kentucky before moving into Lawrence County in Ohio and Cabell County in West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A southwest wind flow of hot and humid air helped induce scattered afternoon and evening thunderstorms. One storm pulsed to a stronger level in Kentucky before moving into Lawrence County in Ohio and Cabell County in West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 27, 1:45 PM EST, 2 hours earlier.
Area forecast discussion, Jun 27, 1:45 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT SUN JUN 27 2010
.SYNOPSIS...
MUGGY CONDITIONS WITH ROUNDS OF CONVECTION UNTIL FRONT PASSES.
COLD FRONT TIMED TO PASS MONDAY NIGHT. DRIER AIR MOVES IN FOR MID
WEEK...AND CONTINUES INTO THE HOLIDAY WEEKEND.
&&
.NEAR TERM /THROUGH MONDAY/...
STILL HOLDING ONTO THOSE INCREASED POPS...FOR LATE AFTERNOON...
THEN THINKING WE MAY HAVE AN AREAL LULL DURING LATE THIS EVENING.
TRIED TO HAVE A LOWER TEMP SHADOW IN ITS WAKE. STEAM BATH CONDITIONS
MAY BE FELT EARLY THIS EVENING...IN WAKE OF THE STORMS AND SHOWERS.
ANY SHOWER OR THUNDERSTORM WILL BE TALL...AND HAVE HIGH DBZ RETURNS
ON THE 88D...WITH SO MUCH CAPE AND AVAILABLE MOISTURE. STRESSING
LOCAL DOWNPOURS AND SOME GUSTY WINDS. WINDS WOULD HAVE TO BE A
BRIEF DOWNBURST. BUT NOT FIGURING ON WIDESPREAD SEVERE...BUT A FEW
WARNINGS FOR PULSE POSSIBLE.
CLOUD TO GROUND LIGHTNING MAY ALSO BE SIGNIFICANT.
THE LULL STILL FIGURED AFTER THE LATE AFTERNOON BAND THIS
EVENING...ESPECIALLY FOR ERN KENTUCKY AND SOUTHERN WEST
VIRGINIA...BEFORE THE INCREASING POPS FROM THE W AND NW SINK BACK
SOUTH.
WILL ALSO PLAY UP A LOT OF 4 TO 6 MILES VISIBILITY IN HAZE ON
MONDAY...WITH LOTS OF CLOUDS AND SHOWERS. NOT YOUR CHAMBER OF
COMMERCE DAY. DOWNPOURS STILL POSSIBLE. BUT THINK WIND THREAT LESS
THAN THIS AFTERNOON AND TONIGHT.
INCREASED DEW POINTS BUT ONLY MINOR CHANGES TO OUR MAXIMUM AND
MINIMUM TEMPERATURES THROUGH MONDAY.
WITH ALL THE JUICE...WILL HAVE TO WATCH ANY SMALL TRAINS THAT SET UP
OVERNIGHT AND ON MONDAY. AS OF THIS NOON TIME...NO FLASH FLOOD
WATCHES POSTED.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE RAIN AND STORMS ASSOCIATED WITH THE COLD FRONT WILL CONTINUE TO
MOVE THROUGH THE AREA TOWARD THE SOUTHEAST...AND SHOULD BE CLEAR OF
THE REGION BY TUESDAY AFTERNOON. THE ECMWF AND NAM BOTH SUGGEST
THAT THE RAIN MAY LINGER OVER THE EASTERN HIGH TERRAIN THROUGH
TUESDAY MORNING AS THE COLD FRONT MOVES THROUGH. AS A
RESULT...DECIDED TO LEAVE SLIGHT CHANCE POPS IN THE EASTERN HIGH
TERRAIN THROUGH TUESDAY MORNING.
AFTER THE RAIN EXITS HIGH PRESSURE MOVES SOUTHEAST OUT OF CANADA
INTO THE EASTERN US. COOLER AND DRIER AIR WILL ACCOMPANY THE HIGH
PRESSURE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
USED AN EVEN MIXTURE OF THE GFS AND ECMWF THROUGH SATURDAY...THEN
CHOSE THE ECMWF SOLUTION FOR SUNDAY AND MONDAYS FORECAST. THE
CANADIAN HIGH CONTINUES TO SINK SOUTHEAST INTO THE EASTERN PART OF
THE US...AT THE SAME TIME A LARGE RIDGE WILL BE SLOWLY DRIFTING
EASTWARD TOWARD OUR AREA. THE HIGH PRESSURE WILL KEEP THE AREA DRY
FOR THE ENTIRE EXTENDED PERIOD.
THE PERIOD WILL BEGIN WITH COOL AND DRY AIR...WITH HIGHS IN THE
LOW 80S THROUGH FRIDAY. ATTM IT APPEARS THAT LATE NEXT WEEK MAY SEE
THE RETURN OF HOT AND STICKY WEATHER AS SOUTHWESTERLY FLOW RETURNS
TO THE REGION. KEPT DAYTIME HIGHS A BIT WARMER THAN GUIDANCE DUE TO
THE AMPLE SUNSHINE...AND ALSO KEPT OVERNIGHT LOWS SLIGHTLY BELOW
GUIDANCE TO ACCOUNT FOR THE CLEAR AND CALM NIGHTS.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
WIDESPREAD BUILDING CU AT 2 TO 4 THSD FT SCT TO BKN WITH BROKEN
LINES OR SEGMENTS OF CONVECTION 18Z SUNDAY TO 00Z MONDAY. ANY
THUNDERSTORM WILL BE TALL WITH DOWNPOURS AND LOCAL VSBY AOB 3
MILES.
FIGURING ON A BRIEF LULL IN ITS WAKE FOR EARLY EVENING...ESPECIALLY
FOR
KENTUCKY AND SOUTHERN WEST VIRGINIA. NEW CONVECTION FROM MIDWEST
AND LOWER GREAT LAKE COMPLEX MAY REACH SE OHIO 00Z TO 06Z.
WIDESPREAD VSBY 4 TO 6 MILES IN HAZE OVERNIGHT AND THROUGH 18Z
MONDAY...OUTSIDE OF CONVECTION. VSBY NEAR 3 M MILES IN LATE NIGHT
AND MORNING SHOWERS/THUNDERSTORMS.
AFTER 18Z MONDAY...
IFR CONDITIONS POSSIBLE IN LEFTOVER SHOWERS AND LOW STRATUS NEAR
FRONT MONDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...KTB/JEM
NEAR TERM...KTB
SHORT TERM...JEM
LONG TERM...JEM
AVIATION...
Hazardous weather outlook, Jun 27, 1:44 PM EST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EDT SUN JUN 27 2010
VAZ003-004-WVZ013-015-016-018-024>040-046-047-281845-
DICKENSON-BUCHANAN-LINCOLN-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
244 PM EDT SUN JUN 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOCAL DOWNPOURS ARE POSSIBLE IN SHOWERS AND THUNDERSTORMS. THESE
WILL BE MONITORED FOR TRAINING...AND POSSIBLE SMALL STREAM FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ON MONDAY...LOCAL DOWNPOURS ARE STILL POSSIBLE IN SHOWERS AND
THUNDERSTORMS. THESE WILL BE MONITORED FOR TRAINING...AND POSSIBLE
SMALL STREAM FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-017-019-020-
281845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-WIRT-RITCHIE-DODDRIDGE-
244 PM EDT SUN JUN 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOCAL DOWNPOURS ARE POSSIBLE IN SHOWERS AND THUNDERSTORMS. THESE
WILL BE MONITORED FOR TRAINING...AND POSSIBLE SMALL STREAM
FLOODING.
BRIEF WIND GUSTS FROM THUNDERSTORMS MAY BE STRONG ENOUGH TO PRODUCE
A SEVERE THUNDERSTORM THIS AFTERNOON AND OVERNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ON MONDAY...LOCAL DOWNPOURS ARE POSSIBLE IN SHOWERS AND THUNDERSTORMS.
THESE WILL BE MONITORED FOR TRAINING...AND POSSIBLE SMALL STREAM
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 1:35 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
235 PM EDT SUN JUN 27 2010
KYZ101>103-105-OHZ083>087-WVZ005>007-271945-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN
235 PM EDT SUN JUN 27 2010
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
BRIEF SHOWERS AND THUNDERSTORMS...WITH LOCAL DOWNPOURS...AND GUSTY WINDS...
WILL BE MOVING THROUGH SOUTHEAST OHIO...NORTHEAST KENTUCKY...AND WESTERN
WEST VIRGINIA...DURING THE 3 TO 5 PM TIME FRAME. THE SHOWERS AND
THUNDERSTORMS WERE MOVING TOWARD THE EAST AT 25 MPH.
AS THE SHOWERS AND STORMS PASS...WINDS COULD GUST TO 40 TO 45 MPH.
CLOUD TO GROUND LIGHTNING IS ALSO LIKELY.
BRIEF URBAN STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE
AREAS MAY OCCUR. IN RURAL AREAS...WATER MAY FLOW OFF HILLSIDES AND
ACROSS ROADS FROM FULL DITCH LINES.
WEEKEND BOATERS...ON AREA RIVERS AND LAKES...NEED SEEK SAFETY
WELL BEFORE THE STORMS.
IF ANY ONE STORM PULSES TO A STRONGER LEVEL...A SEVERE THUNDERSTORM
WARNING MAY BE ISSUED...FOR LOCALLY STRONGER WIND GUSTS.
KTB
Special weather statement, Jun 27, 1:40 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
240 PM EDT SUN JUN 27 2010
KYZ101>103-105-OHZ083>087-WVZ005>007-272000-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN
240 PM EDT SUN JUN 27 2010
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
BRIEF SHOWERS AND THUNDERSTORMS...WITH LOCAL DOWNPOURS...AND GUSTY WINDS...
WILL BE MOVING THROUGH SOUTHEAST OHIO...NORTHEAST KENTUCKY...AND WESTERN
WEST VIRGINIA...DURING THE 3 TO 5 PM TIME FRAME. THE SHOWERS AND
THUNDERSTORMS WERE MOVING TOWARD THE EAST AT 25 MPH.
AS THE SHOWERS AND STORMS PASS...WINDS COULD GUST TO 40 TO 45 MPH.
CLOUD TO GROUND LIGHTNING IS ALSO LIKELY.
BRIEF URBAN STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE
AREAS MAY OCCUR. IN RURAL AREAS...WATER MAY FLOW OFF HILLSIDES AND
ACROSS ROADS FROM FULL DITCH LINES.
WEEKEND BOATERS...ON AREA RIVERS AND LAKES...NEED TO SEEK SAFETY
WELL BEFORE THE STORMS.
IF ANY ONE STORM PULSES TO A STRONGER LEVEL...A SEVERE THUNDERSTORM
WARNING MAY BE ISSUED...FOR LOCALLY STRONGER WIND GUSTS.
KTB
Special weather statement, Jun 27, 2:43 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT SUN JUN 27 2010
KYZ101>103-OHZ066-067-075-083>087-272030-
ATHENS OH-BOYD KY-CARTER KY-GALLIA OH-GREENUP KY-JACKSON OH-
LAWRENCE OH-MEIGS OH-MORGAN OH-PERRY OH-VINTON OH-
343 PM EDT SUN JUN 27 2010
...STRONG THUNDERSTORMS WILL AFFECT BOYD...GALLIA...GREENUP...
JACKSON...LAWRENCE...NORTH CENTRAL CARTER...NORTHWESTERN
MEIGS...PERRY...VINTON...WESTERN ATHENS AND WESTERN MORGAN COUNTIES
THROUGH 430 PM...
AT 337 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
WEST OF LANCASTER TO 8 MILES NORTH OF CARTER CAVES STATE PARK...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR GRAYS BRANCH AROUND 350 PM...HOPEWELL
AROUND 400 PM...SOMERSET AROUND 410 PM...CROOKSVILLE AROUND 420 PM
AND ALBANY AROUND 430 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3872 8302 3875 8289 3858 8282 3860 8276
3868 8278 3875 8266 3884 8266 3884 8276
3893 8277 3894 8282 3936 8275 3939 8229
3947 8228 3947 8217 3955 8217 3960 8239
3981 8240 3977 8190 3843 8239 3840 8324
12Special weather statement, Jun 27, 3:25 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT SUN JUN 27 2010
KYZ102-103-105-WVZ005-006-272100-
BOYD KY-CABELL WV-CARTER KY-LAWRENCE KY-WAYNE WV-
425 PM EDT SUN JUN 27 2010
...A STRONG THUNDERSTORM WILL AFFECT BOYD...EXTREME SOUTHEASTERN
CARTER...NORTH CENTRAL LAWRENCE...NORTHERN WAYNE AND WEST CENTRAL
CABELL COUNTIES THROUGH 5 PM...
AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
CANNONSBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR MAVITY AROUND 430 PM...DURBIN AROUND 440
PM...CENTERVILLE AROUND 450 PM AND BEECH FORK STATE PARK AROUND 500
PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES
I-64 BETWEEN MILE MARKERS 179 AND 191 IN KENTUCKY...AND BETWEEN MILE
MARKERS 1 AND 12 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3840 8232 3818 8232 3820 8282 3838 8283
12
Thunderstorm Wind, Lawrence
- When
- June 27, 3:45 PM EST
- Where
- Lawrence County, South Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 38.420, -82.580
Fallen trees brought down power lines and even a few power poles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Michigan, June 27, 20101 death · 4 injured · $1.3 million · EF1 · 7 events
- Excessive Heat in Pennsylvania, June 27, 20102 deaths · 2 events
- Flash Flooding and Hail in Georgia, June 27, 20101 death · $55,000 · 1 in hail · 20 events
- Tornado and Hail in Ohio, June 27, 2010$843,000 · EF1 · 48 events
- Flash Flood and Damaging Wind in Illinois, June 27, 2010$1.0 million · 52 kt wind · 2 events
- Tornado in Wisconsin, June 27, 20101 injured · $75,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 27, 2010$175,000 · 60 kt wind · 14 events
- Tornado and Hail in Pennsylvania, June 27, 2010$208,000 · EF0 · 8 events
- Flash Flooding and Hail in Illinois, June 27 to 28, 2010$137,000 · 52 kt wind · 15 events
- Damaging Wind and Lightning Strike in Indiana, June 27, 2010$200,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Georgia, June 27, 2010$137,000 · 1 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 27, 20101 injured · $100,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237475.